Florida, 2018Flash Flood and Hail in Florida, July 21 to 22, 2018
July 21 to 22, 2018 · NWS TAE · 63 events in 16 counties and zones
Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $166,000
- Crop damage
- None recorded
- Events
- 63
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year. The threat for some type of severe weather during the July 21-22 period was well advertised by the models a few days in advance, although the exact times of day that would be affected varied from run to run. A special 18z KTAE sounding from July 22 revealed SBCAPE around 4500 j/kg with 0-6 km shear of 34 knots, which is unusually high for summer. Some mid-level dry air also contributed to a favorable environment for damaging wind. The end result was numerous reports of severe weather across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 7:49 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 21, 7:49 AM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
949 AM EDT Sat Jul 21 2018
.NEAR TERM [Through Today]...
Two MCSs, one to our north in GA and one to our northwest in AL
are steadily moving south-southwest toward our area at a fast
forward speed of around 35-40 kts. The GA MCS is poised to reach
our northern line of counties in about an hour. The environment
over our area as these storms approach is extremely unstable, with
80 degree dewpoints seen as far north as Enterprise, AL this
morning and SPC mesoanalysis showing 6000 J/kg SBCAPE along the FL
Panhandle. The 12Z sounding from BMX this morning sampled some of
the shear that will be moving in with these MCSs and showed 27 kts
0-1km shear and 39 kts 0-6 km shear. It is highly unusual for
this time of year to have such high shear this far south and when
coupled with the extreme instability there is potential for severe
weather. SPC has highlighted the majority of our area in a slight
risk for today. The main threats will be damaging straight-line
winds and large hail, but an isolated tornado cannot be ruled out.
&&
.PREV DISCUSSION [535 AM EDT]...
.SHORT TERM [Tonight Through Monday]...
In the upper levels a trough centered over the Midwest will deepen
into the Southeast this weekend. At the surface a low over the Ohio
River Valley will drift southward over the weekend bringing another
cold front into the region tonight and into Sunday. A weak low or
boundary will remain over the region on Monday. With abundant
moisture (PW values around 2 inches)POPs will be high through
Monday.
Severe storms are possible Saturday night through Sunday night with
the main threat being damaging straight-line winds. A MCS is
possible tonight as deep layer shear increases to 35 to 45 knots
this evening. Conditions will also be favorable for severe on Sunday
and Sunday night with deep layer shear around 35 to 45 knots and
CAPE at 4000 to 5000 J/KG. SPC has a marginal risk over the region
on Saturday night with a slight risk over SE Alabama and SW Georgia.
SPC has a marginal risk for the region on Sunday with a slight risk
for parts of the Florida Big Bend and South Central Georgia.
Highs will be in the low to mid 90s on Sunday and near 90 on Monday.
Lows will be in the low to mid 70s.
.LONG TERM [Monday Night Through Saturday]...
In the upper levels a trough will be over the Southeast. At the
surface a weak low will remain over the Southeast through Tuesday.
The rest of the week southerly flow will dominate with high pressure
to the east over the Atlantic. The wet pattern will continue next
week and POPs will be high (50 to 70 percent through Thursday).
Highs will be in the low 90s or near 90. Lows will be in the low to
mid 70s.
.AVIATION...
[Through 12z Sunday] Some patchy fog and low ceilings are possible
early this morning, particularly around VLD, with VFR conditions
returning a couple of hours after sunrise. However, scattered
thunderstorms are expected during the day into the evening with some
storms possibly becoming severe. Outside of storms and the brief
early morning fog or low ceilings, VFR conditions are expected.
.MARINE...
Moderate westerly winds will increase tonight and even more on
Sunday morning. Winds will be 15 to 20 knots on Saturday night and
20 to 25 knots on Sunday. A Small Craft Advisory is likely for
Sunday as winds are expected to exceed 20 knots.
.FIRE WEATHER...
Red flag conditions will not occur over the next several with
moisture expected to remain high across the area.
.HYDROLOGY...
The wet pattern continues through this weekend and next week. 1 to
1.5 inches of rain is predicted through Monday night. Locally higher
amounts are likely. The heavier downpours may result in ponding of
water on roadways and flooding of low-lying areas. Most local rivers
are steady or slowly rising at this time. Most local rivers remain
below action stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 94 76 93 73 91 / 50 30 60 50 60
Panama City 91 79 90 77 91 / 40 20 40 40 40
Dothan 93 75 93 73 90 / 70 40 50 30 50
Albany 93 75 92 73 90 / 70 50 50 30 60
Valdosta 93 74 92 73 91 / 50 40 60 30 60
Cross City 91 76 90 74 90 / 30 30 60 50 50
Apalachicola 90 80 90 77 90 / 40 10 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...McD
LONG TERM...McD
AVIATION...DVD
MARINE...McD
FIRE WEATHER...DVD
HYDROLOGY...McD
In the hours before
Special weather statement, Jul 21, 8:46 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1046 AM EDT SAT JUL 21 2018
GAZ124>129-131-211530-
Tift GA-Worth GA-Lee GA-Dougherty GA-Terrell GA-Irwin GA-Turner GA-
1046 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRWIN...TURNER...
EASTERN DOUGHERTY...LEE...NORTHERN TIFT...NORTHEASTERN TERRELL AND
WORTH COUNTIES UNTIL 1130 AM EDT...
At 1046 AM EDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 13 miles northeast of Leesburg, moving south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Smithville,
East Albany, Marine Corps Logistics Base, Turner City, Worth,
Terrell, Sycamore, Sumner, Warwick, Stocks, Radium Springs, Sylvester
Airport, Waterloo and Inaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
3183 8384 3180 8380 3180 8361 3185 8361
3185 8355 3150 8338 3147 8411 3189 8434
3192 8434
TIME...MOT...LOC 1446Z 338DEG 29KT 3190 8405
11-NGUYENLocal storm report, Jul 21, 9:56 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 3 SW BRONWOOD 31.81N 84.40W
07/21/2018 TERRELL GA 911 CALL CENTER
TREES DOWN ON HIGHWAY 118 BETWEEN BONWOOD
AND DAWSON.
&&
PCLocal storm report, Jul 21, 9:58 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 2 WNW YEOMANS 31.84N 84.49W
07/21/2018 TERRELL GA 911 CALL CENTER
TWO TREES DOWN A JONES MILL ROAD AND HARDY
COOPER ROAD.
&&
PCLocal storm report, Jul 21, 10:05 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 1 WSW COLUMBIA 31.29N 85.13W
07/21/2018 HOUSTON AL 911 CALL CENTER
TREE DOWN.
&&
PCLocal storm report, Jul 21, 10:15 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1215 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 2 S BLAKELY 31.36N 84.94W
07/21/2018 EARLY GA 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY.
&&
PCLocal storm report, Jul 21, 10:18 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1218 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 5 SW DOLES 31.66N 83.95W
07/21/2018 WORTH GA BROADCAST MEDIA
MEDIA REPORT OF TREES DOWN ON CAMP OSBORN
ROAD.
&&
PCEvent by event
61 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Calhoun
- When
- July 21, 10:48 AM CST
- Where
- Calhoun County, 2.83 mi SSW of Chason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.490, -85.200
Power lines were blown down on Highway 73 near Gray Road.
Thunderstorm Wind, Gadsden
- When
- July 21, 12:06 PM EST
- Where
- Gadsden County, Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.580, -84.570
Trees were blown down in Quincy.
Thunderstorm Wind, Jefferson
- When
- July 21, 12:22 PM EST
- Where
- Jefferson County, 2.39 mi SSE of Alma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.580, -83.880
Fallen trees and limbs resulted in a power outage along Lake Road near Tecumseh Road.
Thunderstorm Wind, Leon
- When
- July 21, 12:30 PM EST
- Where
- Leon County, 3.06 mi ESE of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 30.496, -84.171
A tree was blown down onto power lines at 6303 Miccosukee Road.
Thunderstorm Wind, Wakulla
- When
- July 21, 12:30 PM EST
- Where
- Wakulla County, Crawfordville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.170, -84.370
A tree was blown down in Crawfordville.
Thunderstorm Wind, Jefferson
- When
- July 21, 12:40 PM EST
- Where
- Jefferson County, 3.45 mi N of Lloyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.520, -84.020
Fallen trees and limbs resulted in a power outage along Gamble Road.
Thunderstorm Wind, Jefferson
- When
- July 21, 12:42 PM EST
- Where
- Jefferson County, 0.69 mi S of Casa Blanco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.500, -83.880
Fallen trees and limbs resulted in a power outage in the Drifton area.
Thunderstorm Wind, Leon
- When
- July 21, 12:42 PM EST
- Where
- Leon County, 1.19 mi W of Tom Brown Park to Chaires Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.440, -84.230
Trees and power lines were blown down across Leon county, mainly from near Tallahassee eastward.
Thunderstorm Wind, Jefferson
- When
- July 21, 12:42 PM EST
- Where
- Jefferson County, 0.69 mi N of Nash
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.460, -83.890
Numerous trees and power lines were blown down.
Thunderstorm Wind, Jefferson
- When
- July 21, 12:45 PM EST
- Where
- Jefferson County, 0.6 mi W of Waukeenah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.410, -83.960
A tree was blown down in the southbound lane near W Capps Highway and St Augustine Road.
Thunderstorm Wind, Jefferson
- When
- July 21, 12:45 PM EST
- Where
- Jefferson County, 3.56 mi W of Waukeenah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.405, -84.009
Debris blocked Highway 27 east of Highway 59.
Thunderstorm Wind, Madison
- When
- July 21, 12:55 PM EST
- Where
- Madison County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.470, -83.630
Trees were blown down in Greenville.
Thunderstorm Wind, Madison
- When
- July 21, 1:00 PM EST
- Where
- Madison County, Madison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.460, -83.410
Trees were blown down in Madison.
Thunderstorm Wind, Madison
- When
- July 21, 1:05 PM EST
- Where
- Madison County, Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.410, -83.300
Trees were blown down in Lee.
Thunderstorm Wind, Taylor
- When
- July 21, 1:20 PM EST
- Where
- Taylor County, 1.83 mi SE of Secotan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.150, -83.610
Fallen trees and limbs resulted in a power outage on McDaniel Road.
Thunderstorm Wind, Dixie
- When
- July 21, 2:30 PM EST
- Where
- Dixie County, Cross City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.630, -83.120
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:30 PM EST
- Where
- Dixie County, Eugene
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.610, -83.080
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:30 PM EST
- Where
- Dixie County, Hines
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.730, -83.230
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:30 PM EST
- Where
- Dixie County, Jena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.660, -83.370
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:30 PM EST
- Where
- Dixie County, Shamrock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.640, -83.140
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:30 PM EST
- Where
- Dixie County, Shired Island
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.390, -83.200
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:40 PM EST
- Where
- Dixie County, Old Town
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.600, -82.980
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:40 PM EST
- Where
- Dixie County, 1.4 mi N of Suwannee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.340, -83.137
Trees and power lines were blown down.
Thunderstorm Wind, Dixie
- When
- July 21, 2:40 PM EST
- Where
- Dixie County, Yellow Jacket
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.460, -83.000
Trees and power lines were blown down.
Thunderstorm Wind, Leon
- When
- July 21, 10:30 PM EST
- Where
- Leon County, 2.83 mi NNW of Lake Iamonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.670, -84.260
A tree was blown down across the road near Meridian Road and County Road 12.
Thunderstorm Wind, Leon
- When
- July 21, 10:50 PM EST
- Where
- Leon County, 0.91 mi NE of Baum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.500, -84.080
A tree was blown down near the intersection of Wadesboro Road and Baum Road.
Thunderstorm Wind, Leon
- When
- July 21, 10:50 PM EST
- Where
- Leon County, 0.6 mi E of Tallahassee Mall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.470, -84.280
A tree was blown down near Delta and Pinewood Road.
Thunderstorm Wind, Leon
- When
- July 21, 10:55 PM EST
- Where
- Leon County, 2.81 mi NNE of J R Alford Greenway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.480, -84.160
A tree was blown down at 3028 Walden Road.
Thunderstorm Wind, Leon
- When
- July 21, 10:55 PM EST
- Where
- Leon County, Lake Ella
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.460, -84.270
An oak tree was blown down near 6th Street and Terrace Street.
Thunderstorm Wind, Leon
- When
- July 21, 11:00 PM EST
- Where
- Leon County, Florida A&m University (Famu)
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.420, -84.280
A tree was down near the intersection of Magnolia Dr and S Meridian Street.
Thunderstorm Wind, Leon
- When
- July 21, 11:00 PM EST
- Where
- Leon County, 0.7 mi S of Indian Head Acres
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.410, -84.248
A tree was blown down at 2181 Orange Ave East.
Thunderstorm Wind, Lafayette
- When
- July 22, 2:12 PM EST
- Where
- Lafayette County, Mayo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.050, -83.170
Numerous trees and power lines were blown down.
Thunderstorm Wind, Lafayette
- When
- July 22, 2:43 PM EST
- Where
- Lafayette County, 1.79 mi E of Buckville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.120, -83.260
A tree was blown down onto a power line.
Thunderstorm Wind, Lafayette
- When
- July 22, 2:45 PM EST
- Where
- Lafayette County, 0.57 mi SW of Mayo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.044, -83.176
Power lines were blown down.
Thunderstorm Wind, Lafayette
- When
- July 22, 2:45 PM EST
- Where
- Lafayette County, 0.91 mi NW of Mayo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.060, -83.180
Thunderstorm Wind, Lafayette
- When
- July 22, 3:00 PM EST
- Where
- Lafayette County, 3.45 mi S of Alton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.000, -83.130
Thunderstorm Wind, Lafayette
- When
- July 22, 3:00 PM EST
- Where
- Lafayette County, 2.76 mi ESE of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.990, -83.030
A tree was blown down along SE Ferret Road.
Thunderstorm Wind, Holmes
- When
- July 22, 2:05 PM CST
- Where
- Holmes County, 2.47 mi WNW of Ponce de Leon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.730, -85.970
A large tree was blown down near Highway 90 and County Road 10A.
Thunderstorm Wind, Holmes
- When
- July 22, 2:05 PM CST
- Where
- Holmes County, 2.25 mi NW of Ponce de Leon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.740, -85.960
A large tree was blown down across both southbound lanes of Highway 81 near Ammons Road.
Thunderstorm Wind, Lafayette
- When
- July 22, 3:05 PM EST
- Where
- Lafayette County, 2.16 mi NNW of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.040, -83.080
A tree was blown down onto power lines near SE Walter Henderson Road.
Thunderstorm Wind, Holmes
- When
- July 22, 2:08 PM CST to 2:15 PM CST
- Where
- Holmes County, 1 mi NW of Ponce de Leon to 1 mi SE of Ponce de Leon
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.730, -85.942
Straight line winds caused numerous trees to be snapped and uprooted in Ponce de Leon. Minor structural damage was sustained as roofing was peeled off of a couple of metal barns. Winds were estimated around 80 mph. Damage cost was estimated.
Thunderstorm Wind, Lafayette
- When
- July 22, 3:10 PM EST
- Where
- Lafayette County, 1.38 mi WSW of Grady
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.940, -82.950
A tree was blown down onto power lines along Highway 349.
Thunderstorm Wind, Washington
- When
- July 22, 2:25 PM CST
- Where
- Washington County, 1.91 mi ESE of Hinsons Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.650, -85.810
A tree was blown down onto a house. Damage cost was estimated.
Thunderstorm Wind, Washington
- When
- July 22, 2:30 PM CST
- Where
- Washington County, 0.59 mi NNW of Holmes Valley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.578, -85.744
A power line was blown down at 3665 Tucker Lane.
Thunderstorm Wind, Jackson
- When
- July 22, 2:30 PM CST
- Where
- Jackson County, 1.19 mi W of Bascom
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.920, -85.130
A tree was blown down along Georgia Road south of Bascom.
Thunderstorm Wind, Lafayette
- When
- July 22, 3:30 PM EST
- Where
- Lafayette County, 0.92 mi NNW of Cooks Hammock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.933, -83.274
Fallen trees were reported along Highway 51.
Thunderstorm Wind, Bay
- When
- July 22, 3:00 PM CST
- Where
- Bay County, 1.5 mi NNE of Saunders
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.440, -85.410
A tree was blown down onto power lines at 1625 Sandstone Road.
Thunderstorm Wind, Bay
- When
- July 22, 3:12 PM CST
- Where
- Bay County, 1.18 mi W of Lynn Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 30.233, -85.659
A tree was blown down onto power lines at 1702 Missouri Ave.
Thunderstorm Wind, Bay
- When
- July 22, 3:18 PM CST
- Where
- Bay County, 2.35 mi WSW of (Pfn)panama City Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.192, -85.718
A tree was blown down at 2401 Ashland Way.
Thunderstorm Wind, Leon
- When
- July 22, 4:28 PM EST
- Where
- Leon County, 1.92 mi WNW of Macon Community Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.500, -84.300
A tree was blown down along Lakeshore Dr.
Thunderstorm Wind, Lafayette
- When
- July 22, 4:30 PM EST
- Where
- Lafayette County, Cooks Hammock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.920, -83.270
Fallen trees blocked the road near Cooks Hammock.
Thunderstorm Wind, Taylor
- When
- July 22, 4:30 PM EST
- Where
- Taylor County, 1.87 mi ESE of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.099, -83.551
A tree was blown down near the intersection of Highway 27 and Walter Schmidt Lane.
Thunderstorm Wind, Leon
- When
- July 22, 4:37 PM EST
- Where
- Leon County, 0.64 mi SW of Macon Community Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.483, -84.277
A tree was blown down near the intersection of North Meridian and Sinclair roads.
Thunderstorm Wind, Dixie
- When
- July 22, 5:05 PM EST
- Where
- Dixie County, 0.6 mi E of Shamrock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 29.640, -83.130
Strong winds resulted in a power outage.
Thunderstorm Wind, Jefferson
- When
- July 22, 5:30 PM EST
- Where
- Jefferson County, 3.46 mi E of Alma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 30.610, -83.842
A tree was blown down across the road along Boston Highway.
Thunderstorm Wind, Dixie
- When
- July 22, 7:08 PM EST
- Where
- Dixie County, 3.3 mi WSW of Guaranto Springs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.750, -82.980
Three trees were blown down north of Fletcher.
Hail, Walton
- When
- July 22, 7:25 PM CST
- Where
- Walton County, 2 mi E of Freeport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.490, -86.096
Thunderstorm Wind, Walton
- When
- July 22, 7:25 PM CST
- Where
- Walton County, 2.13 mi ESE of Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.480, -86.096
Trees and large limbs were blown down about 2 miles east of Freeport along Highway 20.
Thunderstorm Wind, Walton
- When
- July 22, 7:30 PM CST
- Where
- Walton County, 3 mi W of Bruce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.475, -86.010
A tree was blown down west of Bruce along Highway 20 and blocked the road.
Flash Flood, Lafayette
- When
- July 22, 8:58 PM EST to 11:00 PM EST
- Where
- Lafayette County, 2.87 mi SSE of San Pedro Junction to 2.81 mi S of San Pedro Junction
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.970, -83.197
Water was flowing across Highway 51 in several places between Mayo and Cooks Hammock.
Thunderstorm Wind, Dixie
- When
- July 22, 9:40 PM EST
- Where
- Dixie County, Jena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.660, -83.370
Several trees were blown down.
Thunderstorm Wind, Gulf
- When
- July 22, 9:05 PM CST
- Where
- Gulf County, 3.63 mi NE of White City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.910, -85.170
A tree was blown down across Doc Whitfield road.
Thunderstorm Wind, Franklin
- When
- July 22, 10:40 PM EST
- Where
- Franklin County, 4.24 mi SSW of Eastpoint
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.690, -84.886
The WeatherSTEM station located on the Saint George Island bridge measured a wind gust of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 21, 2018$11 million · 2.5 in hail · 24 events
- Rip Current in North Carolina, July 21, 20181 death · 1 event
- Flash Flooding and Hail in Georgia, July 21, 20183 injured · $914,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Georgia, July 21 to 22, 2018$337,000 · 1.75 in hail · 63 events
- Damaging Wind in Nevada, July 21, 2018$3.0 million · 1 event
- Flash Flood in Michigan, July 21, 2018$1.0 million · 1 event
- Flash Flooding and Flooding in Virginia, July 21 to 22, 201844 events
- Hail and Damaging Winds in South Carolina, July 21, 2018$50,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Alabama, July 21 to 22, 2018$19,000 · 1 in hail · 22 events
- Flash Flooding and Flooding in Maryland, July 21 to 23, 201830 events
- Hail and Damaging Winds in Montana, July 21, 20182 in hail · 26 events
- Flood and Hail in Florida, July 21 to 23, 2018$500 · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767657, 767658, 767659, 767660, 767661, 767662, 767663, 767664, 767665, 767666, 767667, 767668, 767669, 767670, 767671, 767672, 767673, 767674, 767675, 767677, 767678, 767676, 767679, 767680, 767681, 767682, 767683, 767684, 767685, 767686, 767687, 767691, 767695, 767696, 767697, 767699, 767753, 767688, 767689, 767754, and more.